Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 5, 2012, 1:09 AM CDT for 4 counties in Iowa. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 1:09 AM CDT (06:09 UTC)
- Expired
- Sep 5, 2012, 1:38 AM CDT
- In force
- 29 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 1:33 AM CDT | TSTM WND DMG | 3 Wnw Waterloo, IA | A LARGE LINDEN TREE WAS SPLIT IN HALF DUE TO STRONG WINDS. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 10:19 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS53 KDMX 050609
SVRDMX
IAC013-017-023-075-050700-
/O.NEW.KDMX.SV.W.0174.120905T0609Z-120905T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
109 AM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN BREMER COUNTY IN NORTHEAST IOWA...
SOUTHERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 200 AM CDT
* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR APLINGTON...OR 18 MILES EAST OF IOWA
FALLS...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...CEDAR FALLS...HUDSON...DENVER...STOUT...NEW
HARTFORD...DIKE...JANESVILLE AND WATERLOO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4240 9238 4250 9298 4251 9301 4271 9302
4269 9231
TIME...MOT...LOC 0609Z 280DEG 39KT 4259 9286
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS3 follow-up statements
066
WWUS53 KDMX 050621
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT WED SEP 5 2012
IAC017-050631-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
BREMER IA-
121 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREMER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4240 9238 4250 9295 4271 9290 4265 9255
4264 9255 4264 9233
TIME...MOT...LOC 0621Z 280DEG 39KT 4257 9269
$$
IAC013-023-075-050700-
/O.CON.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-BUTLER IA-
121 AM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER...NORTHWESTERN BLACK HAWK AND NORTHERN GRUNDY COUNTIES UNTIL
200 AM CDT...
AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PARKERSBURG...OR 21 MILES WEST OF WATERLOO...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CEDAR FALLS...HUDSON...NEW HARTFORD...DIKE AND WATERLOO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4240 9238 4250 9295 4271 9290 4265 9255
4264 9255 4264 9233
TIME...MOT...LOC 0621Z 280DEG 39KT 4257 9269
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS002
WWUS53 KDMX 050634
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT WED SEP 5 2012
IAC023-050644-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
BUTLER IA-
134 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUTLER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0634Z 287DEG 34KT 4249 9255
$$
IAC013-075-050700-
/O.CON.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-
134 AM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLACK HAWK AND NORTHEASTERN GRUNDY COUNTIES UNTIL 200 AM CDT...
AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF CEDAR FALLS...OR 12 MILES WEST OF
WATERLOO...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CEDAR FALLS...HUDSON AND WATERLOO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0634Z 287DEG 34KT 4249 9255
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS442
WWUS53 KDMX 050638
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT WED SEP 5 2012
IAC013-075-050648-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-
138 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.
LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0638Z 287DEG 34KT 4248 9250
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:25 AM CDT, 44 minutes earlier.
Area forecast discussion, Sep 5, 12:25 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1225 AM CDT WED SEP 5 2012 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... PRIMARY CONCERN TONIGHT WILL BE CONVECTIVE TRENDS BUT CONFIDENCE IN THAT EVOLUTION IS DECREASING AS MOST MODELS...HIGH RES EXPLICIT AND PARAMETERIZED...ARE CURRENTLY OVERZEALOUS IN THEIR DEPICTION OF PRECIP. PRESENT SITUATION HAS 80KT JET FROM ROCKIES INTO IA ENHANCING DEEP/EFFECTIVE SHEAR. LITTLE IN THE WAY OF LARGE SCALE FORCING NOTED IMMEDIATELY UPSTREAM HOWEVER WITH RAP ANALYSIS AND WATER VAPOR IMAGERY FAIRLY BENIGN. ONLY SIGN OF LARGER SCALE UPWARD VERTICAL MOTION /UVM/ SEEMS TO BE ACROSS CENTRAL NE NEAR H85/H7 SHORT WAVE PER VISIBLE IMAGERY. OUR FORECAST AREA SEEMS PRIMED FOR DEVELOPMENT THERMODYNAMICALLY WITH UNCAPPED 2000-4000 J/KG MLCAPES. HOWEVER SPOTTY CONVERGENCE AND LITTLE TO NO UVM OVERHEAD HAVE RESULTED IN NO DEVELOPMENT AS OF YET. SMALL CELL ALONG HIGHWAY 20 DISSIPATED WHICH IS A SIGNAL THAT WE ARE NOT READY TO GO SURFACE BASED AND/OR HAVE INSUFFICIENT UPPER LEVEL SUPPORT. AT THE MOMENT FEEL THAT CONVECTIVE INITIATION IS GOING TO WAIT FOR AFOREMENTIONED NE UVM ALONG WITH INCREASED SYNOPTIC SCALE FORCING AHEAD OF MT/DAKOTAS SHORT WAVE AS IT MOVES EAST THIS EVENING. ECMWF/GFS QG FORCING INCREASES AS IT REACHES MN BY 06Z. 18Z RAP SUGGESTS WEAKLY CAPPED ELEVATED CAPES 2000 J/KG OR MORE WILL BE IN PLACE AND CERTAINLY CAPABLE OF SUPPORTING SEVERE WEATHER CONSIDERING OUR PROXIMITY TO THE JET. DCAPES SHOULD REMAIN QUITE HIGH OVERNIGHT WITH SOUNDINGS SHOWING PLENTY OF DRY AIR BELOW 3KM. THUS EXPECT NE CONVECTION TO SLOWLY DEVELOP AND MATURE AS IT REACHES IA MUCAPE AXIS WITH DAMAGING WINDS AND HAIL QUITE POSSIBLE. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... FORECAST CONCERNS FOR WEDNESDAY WILL DEAL WITH A STRONG COLD FRONT PUSHING ACROSS THE FORECAST AREA DURING THE MORNING AIDED BY A POTENT SHORT WAVE SWEEPING ACROSS THE NORTHERN PLAINS INTO IA. MOST OF THE CAPE AND SHEAR ARE AHEAD OF THE BOUNDARY SO ONGOING CONVECTION FROM THE OVERNIGHT WILL AFFECT THE EASTERN HALF OR SO OF THE FORECAST AREA. BEHIND THE FRONT MUCH COOLER AND DRIER AIR WILL PUSH INTO CENTRAL IOWA DURING THE AFTERNOON SO ANY THUNDERSTORM THREAT IN THE AFTERNOON WILL BE CONFINED TO THE FAR SOUTHEAST PORTION OF CENTRAL IOWA ON EAST. BEYOND WEDNESDAY WE BEGIN OUR SLIDE IN TEMPS AS HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT THROUGH LATE THURSDAY. WARM ADVECTION OCCURS THURSDAY NIGHT AHEAD OF THE NEXT SYSTEM TO AFFECT THE AREA. ON FRIDAY THETA ADVECTION INCREASES AND A SECOND SHORT WAVE ROTATES THROUGH THE NORTHERN AND CENTRAL PLAINS BRINGING AND ANOTHER FRONT WILL PUSH ACROSS IOWA BRINGING A REINFORCING SHOT OF COLD AIR. SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR WITH THIS FOLLOWED BY SOME VERY COOL AIR. TEMPERATURES OVER THE WEEKEND WILL ACTUALLY BE BELOW NORMAL BUT IT WILL BE DRY. && .AVIATION...05/06Z ONGOING CONVECTION ACROSS NORTHERN IOWA WILL AFFECT NORTHERN SITES...KFOD/KMCW/KALO THROUGH 12Z. WITH STRONGER THUNDERSTORMS WINDS COULD GUST UP TO 40KTS OR HIGHER...AND WITH HEAVY RAIN COULD SEE VISIBILITIES DROP TO MVFR OR IFR. HOWEVER...CEILINGS WILL PRIMARILY REMAIN VFR WITH HIGH BASED STORMS. COULD SEE PRECIPITATION SPREADING FURTHER SOUTH TO KDSM...AND HAVE VCTS MENTIONED. PRECIPITATION WILL QUICKLY PUSH OUT OF SITES...BUT COULD SEE SOME BR OR HZ DEVELOPMENT NEAR 12Z AT SITES. HOWEVER...BELIEVE WINDS WILL REMAIN STRONG AND HAVE NOT INCLUDED MENTION ATTM. WINDS WILL SHIFT TO THE N/NE AND WILL BE STRONG AND GUSTY THROUGHOUT THE DAY WEDNESDAY. OTHERWISE...CEILINGS WILL BE VFR. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMALL LONG TERM...FAB AVIATION...AWB
Hazardous weather outlook, Sep 4, 11:45 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT TUE SEP 4 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-060445- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN- 1145 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT...ESPECIALLY NORTH OF HIGHWAY 20. STORMS MAY BE SEVERE WITH THE MAIN THREATS DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE WEATHER APPEARS QUITE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ062-074-075-081>086-092>097-060445- POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1145 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...WITH ADDITIONAL STORMS THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE WEATHER APPEARS LIMITED. .SPOTTER INFORMATION STATEMENT... SOME BRIEF SPOTTER ACTIVATION IS POSSIBLE TONIGHT. AWB
In the hours before
Special weather statement, Sep 4, 11:48 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1148 PM CDT TUE SEP 4 2012 IAZ025>028-035>039-045>050-050545- BLACK HAWK-BOONE-BREMER-BUTLER-CARROLL-FRANKLIN-GREENE-GRUNDY-HAMILTON- HARDIN-MARSHALL-STORY-TAMA-WEBSTER-WRIGHT- 1148 PM CDT TUE SEP 4 2012 ...GUST FRONT PRODUCING STRONG WINDS AHEAD OF THUNDERSTORMS... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG GUST FRONT WINDS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF IOWA FALLS TO 23 MILES NORTHWEST OF AMES TO 53 MILES WEST OF AMES...MOVING EAST AT 50 MPH. WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DANA... WILLIAMS... POPEJOY... PILOT MOUND... LATIMER... JEFFERSON... COULTER... JEWELL... ELLSWORTH... RANDALL... HAMPTON... GRAND JUNCTION... FRASER... BEAVER... ALDEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AWB
Local storm report, Sep 4, 11:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST FOREST CITY AIRPORT 43.23N 93.62W
09/04/2012 M51 MPH HANCOCK IA AWOS
&&
CCOGILLocal storm report, Sep 4, 11:59 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST FOREST CITY AIRPORT 43.23N 93.62W
09/04/2012 M59.00 MPH HANCOCK IA AWOS
&&
CCOGILLocal storm report, Sep 5, 12:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 AM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND GST MASON CITY AIRPORT 43.16N 93.33W
09/05/2012 M59 MPH CERRO GORDO IA ASOS
&&
CCOGILSpecial weather statement, Sep 5, 12:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT WED SEP 5 2012 IAZ026>028-036>039-049-050-050630- BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HAMILTON-HARDIN-MARSHALL-TAMA- 1227 AM CDT WED SEP 5 2012 ...STRONG THUNDERSTORMS CONTINUE ACROSS NORTH CENTRAL IOWA... AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES NORTHEAST OF IOWA FALLS TO 17 MILES SOUTHWEST OF IOWA FALLS...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RADCLIFFE... IOWA FALLS... GREENE... DUMONT... BUCKEYE... BRISTOW... OWASA... HUBBARD... ALLISON... ACKLEY... CLARKSVILLE... APLINGTON... STEAMBOAT ROCK... PLAINFIELD... PARKERSBURG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AWB
Local storm report, Sep 5, 12:35 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 AM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND GST MASON CITY AIRPORT 43.16N 93.33W
09/05/2012 M70 MPH CERRO GORDO IA ASOS
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 44 min |
| Sep 4, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 23 min |
| Sep 4, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 46 min |
| Sep 4, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 43 min |
| Sep 4, 11:09 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| Sep 4, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 38 min |
| Sep 5, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 16 min |
| Sep 5, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.